Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 100, NWS Milwaukee, WI

December 27, 2016

NWS Milwaukee, WI issued this small craft advisory at Dec 27, 2016, 12:08 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2016, 12:08 AM CST (06:08 UTC)
Expired
Dec 27, 2016, 3:32 PM CST
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

144 
WHUS73 KMKX 270608
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1208 AM CST TUE DEC 27 2016

...GUSTY WEST WINDS THROUGH THIS AFTERNOON...

.GUSTY WEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON. THE BRISK
WINDS ARE A RESULT OF STRONG LOW PRESSURE SLOWLY EXITING THE GREAT
LAKES REGION.

LMZ643>646-270930-
/O.EXP.KMKX.GL.W.0020.000000T0000Z-161227T0600Z/
/O.NEW.KMKX.SC.Y.0100.161227T0608Z-161227T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1208 AM CST TUE DEC 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: WEST TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS BY MID
  MORNING. A FEW GALE FORCE GUSTS TO 35 KNOTS OVERNIGHT.

* WAVES: 3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
4 follow-up statements
672 
WHUS73 KMKX 270915
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 AM CST TUE DEC 27 2016

...GUSTY WEST WINDS THROUGH THIS AFTERNOON...

.GUSTY WEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON. THE BRISK
WINDS ARE A RESULT OF STRONG LOW PRESSURE OVER SOUTHEAST CANADA. A
WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO WISCONSIN THIS
AFTERNOON.

LMZ643>646-271715-
/O.CON.KMKX.SC.Y.0100.000000T0000Z-161227T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 AM CST TUE DEC 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TIL MID
  MORNING. 

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
035 
WHUS73 KMKX 271442
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
842 AM CST TUE DEC 27 2016

...GUSTY WEST WINDS THROUGH THIS AFTERNOON...

.GUSTY WEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON. THE BRISK
WINDS ARE A RESULT OF STRONG LOW PRESSURE OVER SOUTHEAST CANADA.
A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO WISCONSIN THIS
AFTERNOON.

LMZ643>646-272200-
/O.CON.KMKX.SC.Y.0100.000000T0000Z-161227T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
842 AM CST TUE DEC 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS: WEST 15 TO 25 KNOTS...GRADUALLY DIMINISHING.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
870 
WHUS73 KMKX 272048
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
248 PM CST TUE DEC 27 2016

...GUSTY WEST WINDS EASING LATE THIS AFTERNOON...
...GUSTY WINDS AGAIN EXPECTED WEDNESDAY THROUGH FRIDAY...

.GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY AFTERNOON...BEFORE
EASING BY EVENING. THE BRISK WINDS ARE A RESULT OF STRONG LOW
PRESSURE OVER SOUTHEAST CANADA.

.WINDS WILL INCREASE AGAIN ON WEDNESDAY AND REMAIN ELEVATED INTO
FRIDAY AS LOW PRESSURE PASSES THROUGH THE REGION. 

LMZ643>646-280500-
/O.CON.KMKX.SC.Y.0100.000000T0000Z-161227T2200Z/
/O.NEW.KMKX.SC.Y.0101.161228T1500Z-161230T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
248 PM CST TUE DEC 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO
9 AM CST FRIDAY. 

* WINDS: WEST 25 TO 30 KNOTS...A FEW GUSTS TO 35 KNOTS POSSIBLE
  THURSDAY.

* WAVES: 2 TO 4 FEET. HIGHEST TOWARDS THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
SPM

WWW.WEATHER.GOV/MKX
527 
WHUS73 KMKX 272132
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 PM CST TUE DEC 27 2016

...GUSTY WEST WINDS EASING LATE THIS AFTERNOON...GUSTY WINDS
AGAIN EXPECTED WEDNESDAY THROUGH FRIDAY...

.WINDS WILL INCREASE AGAIN ON WEDNESDAY AND REMAIN ELEVATED INTO
FRIDAY AS LOW PRESSURE PASSES THROUGH THE REGION.

LMZ643>646-280545-
/O.CAN.KMKX.SC.Y.0100.000000T0000Z-161227T2200Z/
/O.CON.KMKX.SC.Y.0101.161228T1500Z-161230T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
332 PM CST TUE DEC 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
9 AM CST FRIDAY...
...SMALL CRAFT ADVISORY FOR TODAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY FOR TODAY. A SMALL CRAFT ADVISORY REMAINS
IN EFFECT FOR WEDNESDAY THROUGH FRIDAY. 

* WINDS: WEST 25 TO 30 KNOTS...A FEW GUSTS TO 35 KNOTS POSSIBLE 
  THURSDAY. 

* WAVES: 2 TO 4 FEET. HIGHEST TOWARDS THE OPEN WATERS.


&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 8:24 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Dec 26, 8:24 PM CST, 3 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
824 PM CST Mon Dec 26 2016

.UPDATE...

A shortwave moved through southern WI this evening. The leading edge
of the feature brought another burst of gusty winds meeting the wind
advisory criteria just before the expiration time of the wind
advisory at 8 pm. I allowed the advy to expire since peak gusts are
expected to be just below criteria (39 kt/45 mph gusts) for the rest
of the night. Winds behind this shortwave are not as high in the
upstream obs.

A period of low clouds and scattered snow showers/flurries is
occurring in the wake of this shortwave though. Expect these to be
out by midnight due to subsidence behind the wave.

&&

.AVIATION/06Z TAFS/...

MVFR ceilings and light snow showers/flurries are possible through
midnight as a strong shortwave moves through southern WI. Very gusty
west winds will gradually diminish overnight.

VFR should return to all of southern WI after midnight. Another
round of MVFR ceilings are possible with a shortwave expected to
swing through early Tue afternoon. Winds will still be steady from
the west on Tuesday until surface ridge draws closer late afternoon.

&&

.MARINE...

&&

.PREV DISCUSSION... /Issued 227 PM CST Mon Dec 26 2016/

TONIGHT - Confidence...Medium
990 millibar surface low just north of Lake Superior will continue
to shift off to the ene this period. RAP/NAM soundings have shown
depth of mixing was a little shallow at the outset but stronger
winds starting to mix down and expect this trend to persist into
the evening, so no change to headline. Greatest 3 hourly pressure
rise numbers/trends acrs MN heading newd. LLVl RH proggd to increase
with time as night wears on within cold air advection regime so
expect some clouds to roll in. Seeing some returns/flurries across
ARX'S area and further north. 925 temps proggd to drop down to -7c
to -12c so colder air on the way.

TUESDAY - Confidence...Medium
With surface low moving well east of the area gradient will be
considerably more relaxed though still expecting a steady west wind
until ridge axis gets closer later in the day. We will be well
within a low level thermal trough so would expect to see more cloud
cover around as is seen upstream in the Plains. Will go with a blend
of MOS numbers on temps.

WEDNESDAY THROUGH FRIDAY...Forecast confidence is high.

Low pressure will track across southern Canada, north of Lake
Superior, Wednesday through Thursday. Highs on Wednesday will be
above normal, but a cold front sweeping through will gradually
drop temps through the remainder of the week, though nothing
drastic by late December standards. We could see some flurries in
the cold air advection behind the front on Thursday.

SATURDAY AND SUNDAY...Forecast confidence is medium.

A weak low pressure system will push through the U.P. of Michigan.
The models are looking pretty dry, but do kick out some snow. Will
carry very small pops with this. Saturday highs are looking a
touch above normal, but a weak cold front associated with the
passing low will drop temps back a few degrees on Sunday.

MONDAY...Forecast confidence is medium.

The GFS/ECMWF and GEM show a system lifting through the area on
Monday. They suggest a warm solution that could start out as a
wintry mix, transitioning over rain during the afternoon.

AVIATION/00Z TAFS/...Clear and dry air within dry slot of large
storm system spinning north of Lake Superior. Strong wsw winds
wrapping in colder air. Expect gusty wsw winds to persist into the
evening hours within the cold advection regime. MVFR cloud cover
upstream associated with LLVL RH max related to the cold
advection/increasing amplitude of low level thermal trough.
Expect this could cover to gradually translate east across srn WI
tonight. Gradient eases a bit on Tuesday though winds will still be
steady from the west until surface ridge draws closer towards late
afternoon.

MARINE...With strong low passing near Lake Superior it will
remain very windy into the evening. Gusty west/southwest winds have
taken hold in the wake of a cold front. Gale conditions will persist
through at least midnight.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...GALE WARNING until midnight CST tonight for LMZ643>646.

&&

UPDATE...MRC
TONIGHT/Tuesday AND AVIATION/MARINE...Collar
Tuesday NIGHT THROUGH Monday...Davis
Hazardous weather outlook, Dec 26, 8:08 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
808 PM CST MON DEC 26 2016

WIZ046-047-051-052-056>060-062>072-271200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
808 PM CST MON DEC 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-271200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
808 PM CST MON DEC 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

STRONG LOW PRESSURE MOVING FROM THE NORTHERN PLAINS TO NEAR LAKE
SUPERIOR WILL BRING PERIODS OF STRONG GUSTY WINDS TO THE NEAR
SHORE WATERS OF LAKE MICHIGAN INTO TUESDAY.

A GALE WARNING REMAINS IN EFFECT NORTH OF PORT WASHINGTON THROUGH
THIS EVENING. A SMALL CRAFT ADVISORY IN EFFECT SOUTH OF PORT
WASHINGTON WILL UPGRADE TO A GALE WARNING THIS AFTERNOON AND
CONTINUE INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED TO REACH SMALL CRAFT ADVISORY LEVELS
FROM WEDNESDAY THROUGH FRIDAY AS LOW PRESSURE PASSES ACROSS
SOUTHERN CANADA.

MRC

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Dec 26, 8:10 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
810 PM CST MON DEC 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     NON-TSTM WND GST KENOSHA                 42.58N 87.82W
12/26/2016  M49 MPH          KENOSHA            WI   ASOS

            KENOSHA AIRPORT,ENW, ASOS PEAK WIND 43 KNOTS OR 49 MPH
            FROM THE WEST.

&&

BHAHN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 2:48 PM CSTSmall Craft AdvisoryMKX42 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.